Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 8:33 PM EDT for 6 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2011, 8:33 PM EDT (00:33 UTC)
- Expired
- Oct 13, 2011, 9:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 8:35 PM EDT | TSTM WND DMG | 9 E Hinesville, GA | ONE LARGE TREE LIMB DOWN ON A POWERLINE ON SAND DOLLAR DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS52 KCHS 140033
SVRCHS
GAC029-051-103-179-183-191-SCC013-053-140130-
/O.NEW.KCHS.SV.W.0289.111014T0033Z-111014T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 930 PM EDT
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM RINCON TO
TIBET...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MCINTOSH...BLOOMINGDALE...MIDWAY...CROSSROADS...TOWNSEND...RICHMOND
HILL...RETREAT...JONES...BELLINGER HILL AREA...WINDSOR FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3132 8136 3130 8142 3140 8158 3158 8170
3165 8183 3206 8152 3243 8117 3223 8111
3219 8069 3214 8074 3207 8088 3203 8088
3202 8083 3198 8084 3172 8113 3163 8112
3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 0033Z 270DEG 34KT 3229 8117 3164 8165
$$4 follow-up statements
267
WWUS52 KCHS 140051
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT THU OCT 13 2011
GAC029-051-103-179-183-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-LONG GA-
MCINTOSH GA-BEAUFORT SC-
851 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...SOUTHEASTERN LONG...CHATHAM...
SOUTH CENTRAL JASPER...SOUTHEASTERN BRYAN...EASTERN LIBERTY AND
SOUTHEASTERN EFFINGHAM COUNTIES...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEVY TO COX...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF BELLINGER HILL AREA TO 10 MILES NORTHWEST OF
DARIEN...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLACKBEARD ISLAND...BLOOMINGDALE...CARNIGAN...COX...CRESCENT...
DARIEN...EULONIA...FORT MCALLISTER...FORT PULASKI NATIONAL
MONUMENT...GARDEN CITY...HALFMOON LANDING...HARRIS NECK...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...JONES...KELLER...
MEINHARD...MERIDIAN...MONTEITH...MONTGOMERY...OSSABAW SOUND...PINE
HARBOR...POOLER...PORT WENTWORTH...RETREAT...RICEBORO...RICHMOND
HILL...RIDGEVILLE...SANDFLY...SAPELO ISLAND...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SHELLMAN BLUFF...SKIDAWAY
ISLAND...SOUTH NEWPORT...ST. CATHERINES ISLAND...SUNBURY...
THUNDERBOLT...TIBET...TOWNSEND...TYBEE ISLAND...VALONA...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...WOLF ISLAND...BELLINGER HILL
AREA...FOREST BEACH...HILTON HEAD ISLAND...CROSSROADS...MIDWAY AND
RIVERSIDE.
AT 845 PM EDT...THE WIND GUSTED TO 46 MPH AT SAVANNAH INTERNATIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3132 8136 3130 8142 3140 8158 3158 8170
3167 8164 3197 8142 3235 8118 3223 8111
3219 8069 3214 8074 3207 8088 3203 8088
3202 8083 3198 8084 3172 8113 3163 8112
3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 0050Z 270DEG 34KT 3227 8098 3143 8157
$$307
WWUS52 KCHS 140103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT THU OCT 13 2011
GAC103-183-140114-
/O.CAN.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
EFFINGHAM GA-LONG GA-
903 PM EDT THU OCT 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONG AND
SOUTHEASTERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...
LAT...LON 3132 8136 3130 8142 3140 8158 3141 8158
3208 8122 3221 8117 3219 8069 3214 8074
3207 8088 3203 8088 3202 8083 3198 8084
3172 8113 3163 8112 3140 8125 3137 8124
3137 8127 3130 8125
TIME...MOT...LOC 0104Z 270DEG 33KT 3222 8088 3138 8149
$$
GAC029-051-179-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
903 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...CHATHAM...SOUTH CENTRAL
JASPER...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BELLINGER HILL AREA
TO DARIEN...OR ALONG A LINE EXTENDING FROM BLUFFTON TO DARIEN...
MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLACKBEARD ISLAND...CARNIGAN...CRESCENT...DARIEN...EULONIA...FORT
MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...HALFMOON
LANDING...HARRIS NECK...HUTCHINSON ISLAND...ISLE OF HOPE...KELLER...
MERIDIAN...MONTGOMERY...OSSABAW SOUND...PINE HARBOR...PORT
WENTWORTH...RETREAT...RIDGEVILLE...SANDFLY...SAPELO ISLAND...
SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...SHELLMAN
BLUFF...SKIDAWAY ISLAND...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VALONA...VERNONBURG...WASSAW
ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...
WINDSOR FOREST...WOLF ISLAND...BELLINGER HILL AREA...FOREST BEACH AND
RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3132 8136 3130 8142 3140 8158 3141 8158
3208 8122 3221 8117 3219 8069 3214 8074
3207 8088 3203 8088 3202 8083 3198 8084
3172 8113 3163 8112 3140 8125 3137 8124
3137 8127 3130 8125
TIME...MOT...LOC 0104Z 270DEG 33KT 3222 8088 3138 8149
$$337
WWUS52 KCHS 140117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT THU OCT 13 2011
GAC029-051-179-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
917 PM EDT THU OCT 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...EASTERN CHATHAM...SOUTH
CENTRAL JASPER...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY
COUNTIES...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAWTON TO RIDGEVILLE...OR ALONG A LINE
EXTENDING FROM HILTON HEAD ISLAND TO DARIEN...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...CRESCENT...EULONIA...FORT MCALLISTER...FORT
PULASKI NATIONAL MONUMENT...HALFMOON LANDING...HARRIS NECK...
HUTCHINSON ISLAND...ISLE OF HOPE...MERIDIAN...MONTGOMERY...OSSABAW
SOUND...PINE HARBOR...RIDGEVILLE...SANDFLY...SAPELO ISLAND...
SAVANNAH...SHELLMAN BLUFF...SKIDAWAY ISLAND...ST. CATHERINES
ISLAND...SUNBURY...THUNDERBOLT...TYBEE ISLAND...VALONA...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...FOREST
BEACH AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3137 8127 3141 8144 3144 8151 3204 8111
3220 8103 3219 8069 3214 8074 3207 8088
3203 8088 3202 8083 3198 8084 3172 8113
3163 8112 3140 8125 3137 8124
TIME...MOT...LOC 0117Z 269DEG 33KT 3220 8077 3137 8139
$$172
WWUS52 KCHS 140132
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT THU OCT 13 2011
GAC029-051-179-191-SCC013-053-140140-
/O.EXP.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
932 PM EDT THU OCT 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT...
MCINTOSH...EASTERN CHATHAM...SOUTH CENTRAL JASPER...SOUTHEASTERN
BRYAN AND SOUTHEASTERN LIBERTY COUNTIES WILL EXPIRE AT 930 PM EDT...
AT 930 PM EDT...RADAR INDICATED THAT THE MAIN WIND THREAT WITH THE
SEVERE THUNDERSTORMS HAD MOVED OUT INTO THE ATLANTIC OCEAN...THUS
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...OCCASIONAL LIGHTNING AND BRIEFLY HEAVY RAIN MAY CONTINUE
THROUGH 10 PM.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3137 8127 3141 8144 3144 8151 3204 8111
3220 8103 3219 8069 3214 8074 3207 8088
3203 8088 3202 8083 3198 8084 3172 8113
3163 8112 3140 8125 3137 8124
TIME...MOT...LOC 0130Z 269DEG 33KT 3218 8062 3136 8126
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:32 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 13, 7:32 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 732 PM EDT THU OCT 13 2011 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AHEAD OF A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT... SHOWERS/THUNDERSTORMS ACROSS INLAND COUNTIES WILL CONTINUE ADVANCE THROUGH THE FORECAST AREA THIS EVENING. A DAMAGING WIND THREAT/ISOLATED LARGE HAIL THREAT WILL PERSIST ACROSS WESTERN COUNTIES AS 0-6 KM BULK SHEAR 40-50 KT...INCREASING MID LEVEL WINDS...DOWNDRAFT CAPES APPROACHING 1000 J/KG AND FAVORABLE WET BULB ZERO HEIGHTS/COOLING MID LEVELS WILL CONTINUE TO SUPPORT BOWING SEGMENTS/OCCASIONAL SUPERCELL STRUCTURES. PRE-CONVECTIVE INSTABILITY IS NOT STRONG...AND DIURNAL STABILIZATION SHOULD TRANSLATE TO A DIMINISHING DAMAGING WIND/LARGE HAIL THREAT WITH TIME/EASTWARD PROGRESSION OF THUNDERSTORMS THIS EVENING. EVEN WITH A WEAKENING TREND...CENTRAL/EASTERN COUNTIES CAN EXPECT GUSTY WINDS AND SMALL HAIL IN STRONG THUNDERSTORMS. EARLIER ONSET OF SHOWERS/THUNDERSTORMS SHOULD TRANSLATE TO AN EARLIER END TO PRECIPITATION/DRYING IN THE WAKE OF COLD FROPA OVERNIGHT/EARLY FRIDAY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA. EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER CLEARING SKIES. THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A STRONG 25 TO 30 KT LOW LEVEL JET. THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE COLD FRONT FRIDAY INTO THE WEEKEND. PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES INLAND TO NEAR 60 ALONG THE COAST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT. THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK. BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL LEVELS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z. EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL SUPPORT WEST WIND GUSTS 20-25 KNOTS. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... THUNDERSTORMS..PERHAPS WITH STRONG WIND GUSTS...WILL PUSH THROUGH THE COASTAL WATERS LATE THIS EVENING INTO THE OVERNIGHT. THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR THE OFFSHORE GA LEG. SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT FURTHER OFFSHORE. WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374. &&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT THU OCT 13 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-142000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 6 PM UNTIL 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Special weather statement, Oct 13, 6:12 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU OCT 13 2011
GAZ087-088-099-100-114-115-137-132315-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
612 PM EDT THU OCT 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH...CANDLER AND LONG COUNTIES THROUGH 715 PM
EDT...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HERNDON TO 37 MILES WEST OF ALTAMAHA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BUTTS...CLAXTON...COBBTOWN...COLLINS...DOVER...
EMMALANE...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HERNDON...HILLTONIA...HOPEULIKIT...MANASSAS...
MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE
IN CENTRAL GEORGIA.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
3266 8209 3282 8215 3292 8209 3296 8185
3292 8176 3301 8161 3301 8154 3178 8198
3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2211Z 266DEG 36KT 3293 8222 3188 8280Local storm report, Oct 13, 7:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 NNW CLAXTON 32.22N 81.93W
10/13/2011 EVANS GA LAW ENFORCEMENT
A LARGE PINE TREE FELL ACROSS LEAH ROAD.
&&
EVENT NUMBER CHS1100992
04Local storm report, Oct 13, 7:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG METTER 32.40N 82.06W
10/13/2011 CANDLER GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN IN METTER GEORGIA.
&&
EVENT NUMBER CHS1100993
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:43 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 13, 9:01 PM EDT | Special Marine Warning | CHS | 119 min | |
| Oct 13, 10:45 PM EDT | Special Marine Warning | CHS | 60 min | |
| Oct 13, 10:58 PM EDT | Special Marine Warning | CHS | 92 min | |
| Oct 13, 11:14 PM EDT | Special Marine Warning | CHS | 33 min | |
| Oct 13, 8:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Jasper | 54 min |
| Oct 13, 9:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 60 min |
| Oct 13, 10:15 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Oct 13, 10:56 PM EDT | Special Weather Statement | CHS | Charleston | 49 min |
| Oct 14, 4:06 AM EDT | Lake Wind Advisory | CHS | Berkeley | 13 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.